Alert archive / Georgia / Flood Watches in 2009

Flood Watch 1, NWS Atlanta, GA

January 5, 200924 counties in Georgia

NWS Atlanta, GA issued this flood watch at Jan 5, 2009, 5:13 AM EST for 24 counties in Georgia. It took effect at Jan 6, 2009, 7:00 AM EST. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Jan 5, 2009, 5:13 AM EST (10:13 UTC)
In effect from
Jan 6, 2009, 7:00 AM EST
Expired
Jan 7, 2009, 1:00 PM EST
In force
30 hr
Issued by
NWS Atlanta, GA
Flood severity
None
All 24 counties

Bartow County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Cobb County, GA, Dade County, GA, Dawson County, GA, Fannin County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Gordon County, GA, Haralson County, GA, Lumpkin County, GA, Murray County, GA, Paulding County, GA, Pickens County, GA, Polk County, GA, Towns County, GA, Union County, GA, Walker County, GA, White County, GA, Whitfield County, GA

The radar

The Atlanta radar (KFFC), 122 km from the middle of the area, began a volume at 10:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 10.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2009-01-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 230 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2009-01-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
230 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
701 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

019 
WGUS62 KFFC 051013
FFAFFC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
513 AM EST MON JAN 5 2009

GAZ001>009-011>016-019>021-051815-
/O.NEW.KFFC.FA.A.0001.090106T1200Z-090107T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE
513 AM EST MON JAN 5 2009

...FLOOD WATCH IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL GEORGIA...NORTHEAST
  GEORGIA AND NORTHWEST GEORGIA...FOR THE AREA GENERALLY ALONG AND
  NORTH OF A LINE FROM ROME TO CANTON TO DAHLONEGA

* FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING

* A COMPLEX STORM SYSTEM IS EXPECTED TO AFFECT MUCH OF THE
  SOUTHEASTERN U.S. OVER THE NEXT COUPLE OF DAYS. A COLD FRONT IS
  EXPECTED TO MOVE INTO GEORGIA TODAY AND BECOME STATIONARY OVER
  NORTH GEORGIA THROUGH TUESDAY...BEFORE A SECOND STRONGER
  BOUNDARY PUSHES THROUGH NORTH AND CENTRAL GEORGIA TUESDAY NIGHT
  AND WEDNESDAY. SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECT TO
  PRODUCE COPIOUS AMOUNTS OF RAINFALL UNTIL THE FRONT FINALLY
  EXITS THE REGION WEDNESDAY MORNING. RAIN WILL BE HEAVY AT TIMES
  WITH AMOUNTS BY WEDNESDAY MORNING BETWEEN 1 TO 3 INCHES OVER
  MUCH OF THE WATCH AREA. SOME PLACES MAY SEE AS MUCH AS 4 INCHES.
  THIS HEAVY RAINFALL COULD CAUSE SOME RIVERS...STREAMS AND CREEKS
  TO RISE TO LEVELS THAT RESULT IN FLOODING. SOME FLOODING COULD
  ALSO OCCUR IN URBAN LOCATIONS...ESPECIALLY NEAR CREEKS AND
  DRAINAGES THAT ARE LOW LYING AND SUSCEPTIBLE TO FLOODING.


A FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR FLOODING
ESPECIALLY ALONG LARGER STREAMS AND RIVERS. IF YOU ARE IN THE
WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF
YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE
READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS
ISSUED.

$$
8 follow-up statements
417 
WGUS62 KFFC 051435
FFAFFC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
935 AM EST MON JAN 5 2009

GAZ022-030>033-041-052200-
/O.EXB.KFFC.FA.A.0001.090106T1200Z-090107T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FORSYTH-POLK-PAULDING-COBB-NORTH FULTON-HARALSON-
INCLUDING THE CITIES OF...MARIETTA...ATLANTA
935 AM EST MON JAN 5 2009

...FLOOD WATCH IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS EXPANDED THE

* FLOOD WATCH TO INCLUDE PORTIONS OF NORTH CENTRAL GEORGIA AND 
  NORTHWEST GEORGIA.

* FROM TUESDAY MORNING THROUGH WEDNESDAY AFTERNOON

* THE NEXT ROUND OF RAINFALL OVER NORTH GEORGIA WILL BEGIN
  TONIGHT...BEFORE A STRONG COLD FRONT MOVES THROUGH NORTH AND
  CENTRAL GEORGIA TUESDAY NIGHT AND WEDNESDAY. SHOWERS AND
  ISOLATED THUNDERSTORMS ARE EXPECTED TO PRODUCE 2 TO 4 INCHES OF
  RAIN OVER A LARGE AREA OF NORTH GEORGIA FROM TONIGHT INTO
  WEDNESDAY MORNING. 

* THIS HEAVY RAINFALL WILL LIKELY CAUSE SOME RIVERS...STREAMS AND
  CREEKS TO RISE TO LEVELS THAT RESULT IN MINOR FLOODING. FLASH
  FLOODING IS ALSO POSSIBLE IN URBAN AREAS AND MOUNTAINOUS TERRAIN
  DUE TO RAPID RUNOFF.
   

A FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR FLOODING
ESPECIALLY ALONG LARGER STREAMS AND RIVERS. IF YOU ARE IN THE
WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF
YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE
READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS
ISSUED.

$$

GAZ001>009-011>016-019>021-052200-
/O.EXT.KFFC.FA.A.0001.090106T1200Z-090107T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE
935 AM EST MON JAN 5 2009

...FLOOD WATCH NOW IN EFFECT FROM TUESDAY MORNING THROUGH
WEDNESDAY AFTERNOON...

THE FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF NORTH CENTRAL GEORGIA...NORTHEAST GEORGIA AND 
  NORTHWEST GEORGIA.

* FROM TUESDAY MORNING THROUGH WEDNESDAY AFTERNOON

* THE NEXT ROUND OF RAINFALL OVER NORTH GEORGIA WILL BEGIN
  TONIGHT...BEFORE A STRONG COLD FRONT MOVES THROUGH NORTH AND
  CENTRAL GEORGIA TUESDAY NIGHT AND WEDNESDAY. SHOWERS AND
  ISOLATED THUNDERSTORMS ARE EXPECTED TO PRODUCE 2 TO 4 INCHES OF
  RAIN OVER A LARGE AREA OF NORTH GEORGIA FROM TONIGHT INTO
  WEDNESDAY MORNING.

* THIS HEAVY RAINFALL WILL LIKELY CAUSE SOME RIVERS...STREAMS AND
  CREEKS TO RISE TO LEVELS THAT RESULT IN MINOR FLOODING. FLASH
  FLOODING IS ALSO POSSIBLE IN URBAN AREAS AND MOUNTAINOUS TERRAIN
  DUE TO RAPID RUNOFF.


A FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR FLOODING
ESPECIALLY ALONG LARGER STREAMS AND RIVERS. IF YOU ARE IN THE
WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF
YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE
READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS
ISSUED.

$$
573 
WGUS62 KFFC 052105
FFAFFC

FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
405 PM EST MON JAN 5 2009

GAZ001>009-011>016-019>022-030>033-041-060600-
/O.CON.KFFC.FA.A.0001.090106T1200Z-090107T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-POLK-PAULDING-COBB-NORTH FULTON-HARALSON-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...MARIETTA...ATLANTA
405 PM EST MON JAN 5 2009

...FLOOD WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
WEDNESDAY AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTH CENTRAL GEORGIA...NORTHEAST GEORGIA AND 
  NORTHWEST GEORGIA.

* FROM TUESDAY MORNING THROUGH WEDNESDAY AFTERNOON

* AN ARCTIC FRONT REMAINS STALLED IN EXTREME NORTHWEST GEORGIA.
  WAVES OF LOW PRESSURE WILL RIDE ALONG THIS FRONT TONIGHT AND
  EARLY TUESDAY...BRINGING ROUNDS OF SHOWERS...SOME WITH HEAVY
  RAIN TO FAR NORTH CENTRAL AND NORTHWEST GEORGIA. DURING THE DAY
  TUESDAY...THE FRONT WILL BEGIN TO MOVE SLOWLY SOUTHEAST...WITH
  HEAVY RAIN SINKING FURTHER SOUTH AS WELL INTO MUCH OF NORTH
  GEORGIA. RAINFALL OF 2 TO 4 INCHES WILL BE POSSIBLE IN THE FLOOD
  WATCH AREA THROUGH EARLY WEDNESDAY. ISOLATED THUNDERSTORMS LATE
  TUESDAY MAY RESULT IN LOCALIZED RAINFALL IN EXCESS OF 4 INCHES.

* THIS HEAVY RAINFALL WILL LIKELY CAUSE SOME RIVERS...STREAMS 
  AND CREEKS TO RISE TO LEVELS THAT RESULT IN MINOR FLOODING. 
  FLASH FLOODING IS ALSO POSSIBLE IN URBAN AREAS AND MOUNTAINOUS 
  TERRAIN DUE TO RAPID RUNOFF. 

A FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR FLOODING
ESPECIALLY ALONG LARGER STREAMS AND RIVERS. IF YOU ARE IN THE
WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF
YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE
READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS
ISSUED.

$$

19
400 
WGUS62 KFFC 060857
FFAFFC

FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
357 AM EST TUE JAN 6 2009

GAZ001>009-011>016-019>022-030>033-041-061700-
/O.CON.KFFC.FA.A.0001.090106T1200Z-090107T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-POLK-PAULDING-COBB-NORTH FULTON-HARALSON-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...MARIETTA...ATLANTA
357 AM EST TUE JAN 6 2009

...FLOOD WATCH REMAINS IN EFFECT FROM 7 AM EST THIS MORNING
THROUGH WEDNESDAY AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTH CENTRAL GEORGIA...NORTHEAST GEORGIA AND 
  NORTHWEST GEORGIA.

* FROM 7 AM EST THIS MORNING THROUGH WEDNESDAY AFTERNOON

* A FRONTAL BOUNDARY REMAINS STALLED OVER N GEORGIA. WAVES OF LOW
  PRESSURE WILL RIDE ALONG THIS FRONT TODAY...BRINGING
  SHOWERS...SOME WITH HEAVY RAIN ACROSS NORTH AND NORTHWEST
  GEORGIA. THE FRONT WILL BEGIN TO MOVE SLOWLY SOUTHEAST TODAY...
  WITH HEAVY RAIN SINKING FURTHER SOUTH AS WELL INTO MUCH OF NORTH
  GEORGIA. RAINFALL OF 2 TO 4 INCHES WILL BE POSSIBLE IN THE FLOOD
  WATCH AREA THROUGH EARLY WEDNESDAY. ISOLATED THUNDERSTORMS LATE
  TUESDAY MAY RESULT IN LOCALIZED RAINFALL IN EXCESS OF 4 INCHES.

* THIS HEAVY RAINFALL WILL LIKELY CAUSE SOME RIVERS...STREAMS 
  AND CREEKS TO RISE TO LEVELS THAT RESULT IN MINOR FLOODING. 
  FLASH FLOODING IS ALSO POSSIBLE IN URBAN AREAS AND MOUNTAINOUS 
  TERRAIN DUE TO RAPID RUNOFF. 

A FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR FLOODING
ESPECIALLY ALONG LARGER STREAMS AND RIVERS. IF YOU ARE IN THE
WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF
YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE
READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS
ISSUED.

$$
255 
WGUS62 KFFC 061002 AAA
FFAFFC

FLOOD WATCH...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
502 AM EST TUE JAN 6 2009

GAZ001>009-011>016-019>022-030>033-041-061815-
/O.CON.KFFC.FA.A.0001.090106T1200Z-090107T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-POLK-PAULDING-COBB-NORTH FULTON-HARALSON-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...MARIETTA...ATLANTA
502 AM EST TUE JAN 6 2009

...FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTH CENTRAL GEORGIA...NORTHEAST GEORGIA AND 
  NORTHWEST GEORGIA.

* THROUGH WEDNESDAY AFTERNOON

* A FRONTAL BOUNDARY REMAINS STALLED OVER NORTH GEORGIA. WAVES OF
  LOW PRESSURE WILL RIDE ALONG THIS FRONT TODAY...BRINGING
  SHOWERS...SOME WITH HEAVY RAIN ACROSS NORTH AND NORTHWEST
  GEORGIA. THE FRONT WILL BEGIN TO MOVE SLOWLY SOUTHEAST TODAY...WITH
  HEAVY RAIN SINKING FURTHER SOUTH AS WELL INTO MUCH OF NORTH
  GEORGIA. RAINFALL OF 2 TO 4 INCHES WILL BE POSSIBLE IN THE FLOOD
  WATCH AREA THROUGH EARLY WEDNESDAY. ISOLATED THUNDERSTORMS LATE
  TUESDAY MAY RESULT IN LOCALIZED RAINFALL IN EXCESS OF 4 INCHES.

* THIS HEAVY RAINFALL WILL LIKELY CAUSE SOME RIVERS...STREAMS 
  AND CREEKS TO RISE TO LEVELS THAT RESULT IN MINOR FLOODING. 
  FLASH FLOODING IS ALSO POSSIBLE IN URBAN AREAS AND MOUNTAINOUS 
  TERRAIN DUE TO RAPID RUNOFF. 

A FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR FLOODING
ESPECIALLY ALONG LARGER STREAMS AND RIVERS. IF YOU ARE IN THE
WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF
YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE
READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS
ISSUED.

$$
327 
WGUS62 KFFC 061552 AAA
FFAFFC

FLOOD WATCH...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1052 AM EST TUE JAN 6 2009

GAZ001>009-011>016-019>022-030>033-041-070000-
/O.CON.KFFC.FA.A.0001.000000T0000Z-090107T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-POLK-PAULDING-COBB-NORTH FULTON-HARALSON-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...MARIETTA...ATLANTA
1052 AM EST TUE JAN 6 2009

...FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTH CENTRAL GEORGIA...NORTHEAST GEORGIA AND 
  NORTHWEST GEORGIA.

* THROUGH WEDNESDAY AFTERNOON

* A FRONTAL BOUNDARY REMAINS STALLED OVER NORTH GEORGIA. WAVES OF
  LOW PRESSURE WILL RIDE ALONG THIS FRONT THIS AFTERNOON...
  BRINGING SHOWERS...SOME WITH HEAVY RAIN...ACROSS NORTH GEORGIA.
  THE FRONT WILL BEGIN TO MOVE SLOWLY SOUTHEAST THIS EVENING...
  WITH THE HEAVY RAIN AXIS SHIFTING FURTHER SOUTH AS WELL.
  RAINFALL OF 2 TO 4 INCHES HAS ALREADY OCCURRED WITHIN THE WATCH
  AREA...WITH AN ADDITION 2 TO 3 INCHES EXPECTED THROUGH EARLY
  WEDNESDAY.

* THIS HEAVY RAINFALL WILL LIKELY CAUSE SOME RIVERS...STREAMS 
  AND CREEKS TO RISE TO LEVELS THAT RESULT IN MINOR FLOODING. 
  FLASH FLOODING IS ALSO POSSIBLE IN URBAN AREAS AND MOUNTAINOUS 
  TERRAIN DUE TO RAPID RUNOFF. 

A FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR FLOODING
ESPECIALLY ALONG LARGER STREAMS AND RIVERS. IF YOU ARE IN THE
WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF
YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE
READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS
ISSUED.

$$
462 
WGUS62 KFFC 062023
FFAFFC

FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
323 PM EST TUE JAN 6 2009

GAZ001>009-011>016-019>022-030>033-041-070530-
/O.CON.KFFC.FA.A.0001.000000T0000Z-090107T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-POLK-PAULDING-COBB-NORTH FULTON-HARALSON-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...MARIETTA...ATLANTA
323 PM EST TUE JAN 6 2009

...FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTH CENTRAL GEORGIA...NORTHEAST GEORGIA AND 
  NORTHWEST GEORGIA.

* THROUGH WEDNESDAY AFTERNOON

* A FRONTAL BOUNDARY REMAINS STALLED OVER NORTHWEST GEORGIA. WAVES
  OF LOW PRESSURE WILL RIDE ALONG THIS FRONT THROUGH THIS EVENING
  BRINGING SHOWERS...SOME WITH HEAVY RAIN...ACROSS NORTH GEORGIA.
  THE FRONT WILL BEGIN TO MOVE SLOWLY SOUTHEAST THIS EVENING...
  WITH THE HEAVY RAIN AXIS SHIFTING FURTHER SOUTH AS WELL.
  RAINFALL OF 2 TO 4 INCHES HAS ALREADY OCCURRED WITHIN THE WATCH
  AREA...WITH AN ADDITION 2 TO 3 INCHES EXPECTED THROUGH EARLY
  WEDNESDAY.

* THIS HEAVY RAINFALL WILL LIKELY CAUSE SOME RIVERS...STREAMS 
  AND CREEKS TO RISE TO LEVELS THAT RESULT IN MINOR FLOODING. 
  FLASH FLOODING IS ALSO POSSIBLE IN URBAN AREAS AND MOUNTAINOUS 
  TERRAIN DUE TO RAPID RUNOFF. 

A FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR FLOODING
ESPECIALLY ALONG LARGER STREAMS AND RIVERS. IF YOU ARE IN THE
WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF
YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE
READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS
ISSUED.

$$
362 
WGUS62 KFFC 070931
FFAFFC

FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
431 AM EST WED JAN 7 2009

GAZ001>009-011>016-019>022-030>033-041-071745-
/O.CON.KFFC.FA.A.0001.000000T0000Z-090107T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-POLK-PAULDING-COBB-NORTH FULTON-HARALSON-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...MARIETTA...ATLANTA
431 AM EST WED JAN 7 2009

...FLOOD WATCH REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTH CENTRAL GEORGIA...NORTHEAST GEORGIA AND 
  NORTHWEST GEORGIA.

* UNTIL 1 PM EST THIS AFTERNOON

* A COLD FRONT IS MOVING EAST THROUGH CENTRAL GEORGIA THIS
  MORNING. BRIEF PERIODS OF HEAVY RAIN WITH SOME ISOLATED
  THUNDERSTORMS ALONG THIS FRONT CAN BE EXPECTED THROUGH MID
  MORNING. THE HEAVY RAIN AXIS IS SHIFTING FURTHER SOUTH AS WELL
  SO NORTH GEORGIA SHOULD START TO SEE THE PRECIPITATION COME TO
  AN END THIS MORNING. RAINFALL OF 4 TO 6 INCHES HAS ALREADY
  OCCURRED WITHIN THE WATCH AREA.

* THIS HEAVY RAINFALL HAS CAUSED SOME RIVERS...STREAMS AND CREEKS
  TO RISE TO LEVELS THAT HAVE RESULTED IN MINOR FLOODING. FLASH
  FLOODING IS ALSO POSSIBLE IN URBAN AREAS AND MOUNTAINOUS TERRAIN
  DUE TO RAPID RUNOFF.

A FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR FLOODING
ESPECIALLY ALONG LARGER STREAMS AND RIVERS. IF YOU ARE IN THE
WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF
YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE
READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS
ISSUED.

$$
876 
WGUS62 KFFC 071440
FFAFFC

FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
940 AM EST WED JAN 7 2009

GAZ006>009-013>016-020>022-030>033-041-071545-
/O.CAN.KFFC.FA.A.0001.000000T0000Z-090107T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FANNIN-GILMER-UNION-TOWNS-PICKENS-DAWSON-LUMPKIN-WHITE-BARTOW-
CHEROKEE-FORSYTH-POLK-PAULDING-COBB-NORTH FULTON-HARALSON-
INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND...CARTERSVILLE...
MARIETTA...ATLANTA
940 AM EST WED JAN 7 2009

...FLOOD WATCH IS CANCELLED FOR PORTIONS OF NORTH CENTRAL... NORTHEAST
GEORGIA AND NORTHWEST GEORGIA...

THE FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL GEORGIA...NORTHEAST
GEORGIA AND NORTHWEST GEORGIA HAS BEEN CANCELLED.

A COLD FRONT HAS PUSHED SOUTH OF THE WATCH AREA AND THE THREAT OF
ADDITIONAL HEAVY RAIN HAS ENDED. THE AREA RECEIVED FROM 2 TO 4 INCHES
OF RAIN OVER THE PAST 24 HOURS AND SIGNIFICANT RISES ON CREEKS...
STREAMS AND RIVERS WILL CONTINUE OVER THE NEXT 24 HOURS. HOWEVER...
NO SIGNIFICANT FLOOD PROBLEMS ARE EXPECTED AT THIS TIME. THEREFORE
THE FLOOD WATCH HAS BEEN CANALED.

$$

GAZ001>005-011-012-019-071800-
/O.CON.KFFC.FA.A.0001.000000T0000Z-090107T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-CHATTOOGA-GORDON-FLOYD-
INCLUDING THE CITIES OF...CALHOUN...ROME
940 AM EST WED JAN 7 2009

...FLOOD WATCH REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON FOR
NORTHWEST GEORGIA...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTHWEST GEORGIA.

* UNTIL 1 PM EST THIS AFTERNOON

* A COLD FRONT HAS PUSHED WELL SOUTH OF THE WATCH AREA AND THE
  THREAT OF ADDITIONAL HEAVY RAIN HAS ENDED. HOWEVER... HEAVY RAIN
  THAT FELL ON TUESDAY AND OVERNIGHT HAS DUMPED FROM 3 TO 6 INCHES
  OVER THE WATCH AREA... AND THE THREAT OF FLOODING WILL CONTINUE
  INTO THE EARLY AFTERNOON. 

* THIS HEAVY RAINFALL HAS CAUSED SOME RIVERS...STREAMS AND CREEKS
  TO RISE TO LEVELS THAT HAVE RESULTED IN MINOR FLOODING. MINOR
  FLOODING IS ALSO POSSIBLE IN URBAN AREAS AND BELOW HIGH TERRAIN
  DUE TO THE CONTINUED RUNOFF AND PONDING OF WATER IN LOW LYING...
  FLOOD PRONE AREAS. SINCE THE HEAVY RAIN THREAT HAS ENDED... THIS
  WATCH WILL BE ALLOWED TO EXPIRE AT 1 PM EST THIS AFTERNOON.
  HOWEVER... REMEMBER... MINOR FLOODING AROUND STREAMS AND RIVERS
  WILL LIKELY CONTINUE INTO THURSDAY.

A FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR FLOODING
ESPECIALLY ALONG LARGER STREAMS AND RIVERS. IF YOU ARE IN THE
WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF
YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE
READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS
ISSUED.

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this flood watch went out at Jan 5, 4:17 AM EST, 56 minutes earlier.

Area forecast discussion, Jan 5, 4:17 AM EST, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
417 AM EST MON JAN 5 2009

.SHORT TERM /TODAY THROUGH WEDNESDAY/...
COLD FRONT MAKING ITS WAY ACROSS ALABAMA EARLY THIS MORNING
EXPECTED TO MOVE INTO EXTREME NORTHWEST GEORGIA BY
DAYBREAK...THEN BECOME STATIONARY OVER NORTH CENTRAL GEORGIA BY
THIS AFTERNOON. MODELS SIMILAR WITH A WAVE DEVELOPING ALONG THE
BOUNDARY AND MOVING ACROSS NORTH GEORGIA TONIGHT. BOUNDARY THEN
BEGINS TO LIFT BACK TO THE NORTH AS A WARM FRONT LATE TONIGHT...AS
A SECOND STRONGER WAVE MOVES NORTHEAST FROM MISSISSIPPI. THIS LOW
PROG TO CONTINUE LIFTING NORTHEAST INTO THE TENNESSEE VALLEY
TUESDAY AFTERNOON...PULLING A COLD FRONT TOWARD GEORGIA. MODELS
SIMILAR WITH THE ASSOCIATED COLD FRONT MOVING INTO NORTHWEST
GEORGIA BY TUESDAY NIGHT...THEN PUSHING INTO CENTRAL GEORGIA BY
WEDNESDAY MORNING. WILL FOLLOW PREVIOUS FORECAST TREND WITH CHANCE
POPS MANLY NORTH AND WEST THIS MORNING...THEN CHANCE POPS ALL
AREAS THIS AFTERNOON WITH BOUNDARY IN THE AREA. LIKELY TO
CATEGORICAL POPS SEEM IN ORDER TONIGHT AS WAVE MOVES ACROSS OUR
AREA. CENTRAL GEORGIA MAY SEE LESSENING CHANCES TUESDAY AS THE
BOUNDARY CONTINUES TO LIFT NORTHWARD...BUT LIKELY POPS STILL LOOK
GOOD FOR THE NORTH. PRECIP COVERAGE SHOULD BECOME MORE WIDESPREAD
AGAIN TUESDAY NIGHT AS THE COLD FRONT MOVES INTO THE STATE. WILL
TAPER POPS OFF FROM THE NORTHWEST WEDNESDAY AS THE FRONT MOVES
INTO CENTRAL GEORGIA. INSTABILITY NOT OVERLY IMPRESSIVE WITH
LIFTED INDICES IN THE ZERO TO MINUS 1 RANGE AND CAPES GENERALLY
100 TO 300. HOWEVER DECENT SHEAR NOTED WITH 45 TO 55 LOW LEVEL JET
COUPLED WITH 80 TO 100 KT AT THE MID LEVEL. WILL CARRY ISOLATED
THUNDER MOST PLACES...ESPECIALLY DURING THE AFTERNOON/EVENING.
HOWEVER...WILL NEED TO KEEP A CLOSE WATCH WITH SPC OUTLOOKING
PORTIONS OF WEST CENTRAL IN SLIGHT RISK FOR DAY 2 (TUESDAY/TUESDAY
NIGHT).

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
THE LOW CONTINUES TO LIFT NORTHEAST...MOVING OFF THE NEW ENGLAND
COAST WEDNESDAY NIGHT...PULLING THE COLD FRONT WELL OFF INTO THE
ATLANTIC. EXTENDED PROGS CONTINUE TO SHOW SOME WRAP-AROUND
MOISTURE SPREADING INTO EXTREME NORTHERN COUNTIES WEDNESDAY
NIGHT/EARLY THURSDAY. THICKNESSES COLD ENOUGH TO SUPPORT SNOW AND
WILL INDICATE THE POSSIBILITY OF A RAIN/SNOW MIX IN THAT AREA.
HIGH PRESSURE BEGIN TO BUILD ACROSS THE SOUTHEAST U.S. THURSDAY
AFTERNOON AND REMAINS DOMINANT OVER NORTH AND CENTRAL GEORGIA
THROUGH FRIDAY. HIGH SHIFTS OFF THE MID ATLANTIC COAST FRIDAY
NIGHT AS THE NEXT SYSTEM MOVES EAST FROM THE CENTRAL U.S. LATEST
GFS BRING DEEPER MOISTURE WITH THIS SYSTEM INTO NORTHWEST GEORGIA
LATE FRIDAY NIGHT...THEN SPREADS IT ACROSS THE REST OF THE COUNTY
WARNING AREA ON SATURDAY. FRONT PROG TO MOVE INTO NORTHWEST
GEORGIA SATURDAY MORNING...THEN PUSH SOUTH OF THE CWA BY DAYS END.
HIGH PRESSURE BECOMES REESTABLISHED OVER THE AREA SATURDAY
NIGHT/SUNDAY WITH A RETURN TO DRY WEATHER.

&&

.HYDROLOGY...
HEAVY RAIN LOOKING LIKE THE GREATEST THREAT WITH THIS SYSTEM AT
THE MOMENT. MODELS SHIFTING AXIS OF THE HEAVIEST RAIN A LITTLE
FARTHER EAST AND SOUTH NOW. HPC SHOWING RAINFALL TOTALS IN THE 2
TO 3 INCH RANGE BETWEEN 7 AM TUESDAY AND 7 AM WEDNESDAY ACROSS
EXTREME NORTH GEORGIA...WITH 1 TO 1.5 POSSIBLE BETWEEN NOW AND
EARLY TUESDAY. PLAN TO ISSUE FLOOD WATCH FOR TUESDAY/TUESDAY
NIGHT FOR THE AREA GENERALLY NORTH OF A ROME TO DAHLONEGA LINE.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          68  54  66  54  57 /  40  90  60  80  40
ATLANTA         62  55  65  52  57 /  50  90  60  80  30
BLAIRSVILLE     57  52  60  47  47 /  50  90  80  90  40
CARTERSVILLE    59  54  64  49  53 /  50 100  70  90  30
COLUMBUS        66  57  74  54  57 /  40  60  30  80  30
GAINESVILLE     62  53  60  51  51 /  50  90  60  80  40
MACON           69  55  74  57  60 /  30  70  30  80  40
ROME            55  54  68  48  52 /  50 100  80 100  30
PEACHTREE CITY  64  55  70  52  57 /  50  90  60  80  30
VIDALIA         73  54  76  59  65 /  30  40  20  60  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING FOR
THE FOLLOWING ZONES: BARTOW...CATOOSA...CHATTOOGA...CHEROKEE...
DADE...DAWSON...FANNIN...FLOYD...GILMER...GORDON...LUMPKIN...
MURRAY...PICKENS...TOWNS...UNION...WALKER...WHITE...WHITFIELD.

&&

49
Hazardous weather outlook, Jan 4, 6:05 AM EST, 23 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
605 AM EST SUN JAN 4 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-051115-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
605 AM EST SUN JAN 4 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS POSSIBLE ACROSS PORTIONS OF CENTRAL GEORGIA
THIS AFTERNOON AND EVENING.

.SYNOPSIS...
A WEAK WARM FRONT OVER NORTH GEORGIA WILL CONTINUE MOVING SLOWLY
NORTHEASTWARD TODAY.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD WILL BE OCCASIONAL LIGHTNING AND BRIEF HEAVY
DOWNPOURS. MOST OF THE THUNDERSTORM ACTIVITY WILL BE ALONG AND SOUTH
OF A LINE FROM LAGRANGE TO MACON TO SWAINSBORO.

.DISCUSSION...
THE WARM FRONT WILL CONTINUE MOVING NORTH TODAY KEEPING MOST OF
CENTRAL GEORGIA IN WARM MOIST SOUTHERLY FLOW. SOUTH OF THE
FRONT...INSTABILITIES SHOULD BE SUFFICIENT TO PRODUCE A SCATTERED
THUNDERSTORMS. CAPE VALUES WILL REACH ONLY ABOUT 500 AND WIND SHEAR
IS WEAK...SO ANY THUNDERSTORMS THAT FORM ARE NOT EXPECTED TO BECOME
SEVERE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
ISOLATED THUNDERSTORMS EXPECTED MONDAY AND WITH MORE WIDESPREAD
THUNDERSTORMS EXPECTED ON TUESDAY. OTHERWISE NO HAZARDOUS WEATHER IS
EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

Nearby

Flood Watches in Georgia, 2009Every flood watch in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.